MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC PTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142902
Medical Device Problem Codes Entrapment of Device (1212); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The picture was reviewed and no root cause can be determined.However, it was reported that the device is available for analysis.Therefore, once the device is received by the bwi product analysis lab, the evaluation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) ablation procedure with an optrell mapping catheter with trueref technology and the catheter got stuck in the pigtail of the impella.It was not possible to pull it out.The pigtail broke off when the impella was pulled.This can be easily removed from the iliac artery.The optrell was removed from the patient and the ablation was successfully completed.There was no patient consequence.Additional information was received.It was reported that no surgical intervention was required to remove the optrell catheter.No other device was used to remove the optrell catheter.After removing the optrell there was physical damage.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) ablation procedure with an optrell mapping catheter with trueref technology and the catheter got stuck in the pigtail of the impella.It was not possible to pull it out.The pigtail broke off when the impella was pulled.This can be easily removed from the iliac artery.The optrell was removed from the patient and the ablation was successfully completed.There was no patient consequence.Additional information was received.It was reported that no surgical intervention was required to remove the optrell catheter.No other device was used to remove the optrell catheter.After removing the optrell there was physical damage.On 05-feb-2025, additional information was received which indicated that an impella sheath was used, and the product code and other product details are not available.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection of the returned device was performed following j&j medtech procedures.Visual analysis revealed that the tip was cut from the shaft.Evidence of excessive force was observed on the shaft.The customer provided a picture where the splines were observed knotted and bent; however, the physical parts were not received.A manufacturing record evaluation was performed for the finished device number lot 31401763m and no internal action related to the complaint was found during the review.The entrapment and knotted issues reported by the customer were confirmed due to the knotted splines and broken tip.The potential cause of the knotted and broken tip could be related to the manipulation of the device during or after the procedure with the sheath; however, this could not be conclusively determined.The instructions for use of the device contain the following recommendations: do not use excessive force to advance or withdraw the catheter through the guiding sheath if resistance is encountered; do not introduce the catheter into a guiding sheath with the catheter¿s spines folded back toward the handle.Collapse the spines together using the insertion tube prior to insertion; the catheter is recommended for use with an 8.5 f guiding sheath because the spines may be damaged if used with a sheath that is not compatible.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21068837
Report Number2029046-2025-00026
Device Sequence Number11582997
Product Code DRF
UDI-Device Identifier10846835025811
UDI-Public(01)10846835025811(11)240730(17)270729(10)31401763M
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD142902
Device Lot Number31401763M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPELLA DEVICE
Patient SexUnknown